CSN Login
Members Online: 1

You are here

2 years post chemo update

Patteee's picture
Patteee
Posts: 950
Joined: Jul 2009

Well almost 2 years!

After my first TX, July 08, I woke up the next morning with my left hand sorta asleep. The feeling that I had slept wrong on it. This persisted, over days, then weeks. It follows a pattern of the ulna nerve being compressed- it is the little finger, half of my ring finger and about 1/4 of my palm. My oncologist? said it couldn't be chemo- unheard of after one treatment and besides neuropathy is on both sides, and this was just one side. I set up a battle with him and the neurologist at Mayo- she said it had to be chemo, that chemo does attack weak nerves-

The agreement was wait and see, get through chemo, worry about this later. So, I finished chemo- hand problem is still obvious. Met with a hand surgeon who did an ENG (nerve study)- some compression of the ulna nerve, but he believed it was chemo based, basically nothing to be done. In the meantime my oncologist is finally saying, "yes, this is due to chemo." In the meantime I struggle with use of this left hand- washing dishes HURTS (temp change in water), taking a shower HURTS, I can't grab or grasp anything with this hand, very hard time typing without errors as my fingers don't work on that hand like they used to.

I did have hand surgery last Nov, to replace my thumb joint. At that point the surgeon did open the ulna nerve at the elbow to see if relaying it differently would help. It didn't.

This "new" normal has taken some time to adjust to.

Anonymous user (not verified)

This comment has been removed by the Moderator

AnneCan
Posts: 3692
Joined: Oct 2009

I am so happy for your almost 2 years after chemo, but sorry that it has left you with this issue. I hope it will resolve in time.

pepebcn's picture
pepebcn
Posts: 6352
Joined: Aug 2010

Lm sure your hands will be better with some more time!
Hugs!

chicoturner's picture
chicoturner
Posts: 285
Joined: Apr 2009

2 years is great Pattee! Congrats! I am sorry to hear about your hand. It seems we have so many trade offs! I have neuropathy pretty bad in my feet and it was worse in my hands then it is now. I only have a little numbness in my hands, but both thumbs are stiff and pretty much unuseable.(is that a word??) They used to pop in and out and it was painful, but now they don't even pop! I had some other pretty unusual pain issues when I was on oxi. Pain came intensely on the 2nd day after treatment, while on the pump, and lasted intermittently about 12 hours. Intense pain in my chest and down my left arm. Terrible trobbing and sharp pain, lasting off and on for about 20-40 mins a session then I would sleep for a couple of hours before it would start again. My onc said he had not seen that before, but did put me in the hospital for heart tests. They first thought it was a heart attack. But my heart is fine, just a very, very weird reaction to the chemo. Ugh, what we go through! Hang in there and keep up the fight! Best to you. Jean

just4Brooks's picture
just4Brooks
Posts: 988
Joined: Jun 2009

I still have the worse leg pain from the chemo. Or was it the 40 radation treatments?

Hurts like a SOB

Brooks

pepebcn's picture
pepebcn
Posts: 6352
Joined: Aug 2010

acronym SOB if possible please!
Thanks.

AnneCan
Posts: 3692
Joined: Oct 2009

SOB means "son of a b&*%%" (rhymes with witch).

pepebcn's picture
pepebcn
Posts: 6352
Joined: Aug 2010

hijo de pu........

thready's picture
thready
Posts: 475
Joined: Sep 2009

Yippee Patty- 2 years :), but sorry that you have had pain. :(

I have been having pain in my joints-where ever there is a joint-since chemo stopped 6 months and 5 days ago. I have also developed a different pain in the upper left arm, it is "take you to your knees pain", the pain goes down into my fingers, it is not a pain that one wants to tolerate so I asked the Onc and she said it was hormone changes due to menopause(sorry Brooks but according to my onc you don't have pain-I really don't think she knows what she is talking about, I believe you are having pain) The GYN dr said it is not hormones but due to Oxi. I believe the GYN dr, she seems to make more sense than the onc.

Patteee's picture
Patteee
Posts: 950
Joined: Jul 2009

one thing my oncologist said early on is, "everybody blames everything on chemo!" He said it so defensively. My response was, "hummm why do you think that is so??????" as in DUHHHHHHHHHHH I believe the oxi is a brutal drug and I think most of us experience that for years to come. I think the trade off, doing this to rid body of cancer, is obvious. But totally believe it alters what is there and most of us don't get it back.

HollyID's picture
HollyID
Posts: 951
Joined: Dec 2009

I hope it's not permanent either. I think chemo is hard on us all. Oxi is "Satan in a bag" and I will always think that. It seems like it takes FOREVER for side effects to diminish, even just a little.

I am, however, so glad you're cancer free. :) That is always something to celebrate!

Love and Hugs

Holly

Lori-S's picture
Lori-S
Posts: 1287
Joined: Sep 2010

on the 2 years. I'm sorry that the side effects are still bothering you. I will pray that you find some relief from them.

Subscribe to Comments for "2 years post chemo update"